MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-240U
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, handpieces smashed during shipping.Outer box damaged.Something fell on top of the box containing the fb-240u units and damaged three pieces where they were sticking out of the sterile packaging.There is no patient involvement on this reported event.Device return evaluation found 3 devices had holes on the front of the packaging exposing the instrument.This report is related to reports with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The customer returned a total of 20 disposable forceps.Three open and seventeen unopened disposable biopsy forceps model number fb-240u lot number 13v 26 in for evaluation for ¿out of box failure¿.Device inspection found the reported issue of "out of box" failure was confirmed.Visual inspection on the ¿as received¿ condition performed.All forceps were received in the original packaging, however the original shipping box was not returned.Three out of the twenty devices had holes on the front of the packing exposing the instrument.The content (disposable forceps) inside was removed and evaluated.The jaws had the brown protector boot still attached and under the microscope did not appear to have any foreign material, which would indicate the device has not been used.A functional check was also performed and there were no abnormalities detected.The dhr (device history record) with the lot number of the subject device was confirmed and reviewed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.-process inspection sheet -quality inspection sheet -nonconforming product report investigation is still ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g3.Correction to g3 of the initial medwatch.The aware date should be (b)(6) 2021.Based on the results of the investigation, the specific root cause of the damaged devices from shipping could not be determined at this time.Olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12817193
Report Number8010047-2021-14564
Device Sequence Number5696237
Product Code FCL
UDI-Device Identifier04953170354144
UDI-Public04953170354144
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-240U
Device Lot Number13V 26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown